Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 107, NWS Cheyenne, WY

July 2, 2011Goshen County, Wyoming; Sioux County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 2, 2011, 6:44 PM MDT for Goshen County, Wyoming; Sioux County, Nebraska. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2011, 6:44 PM MDT (00:44 UTC)
Expired
Jul 2, 2011, 7:45 PM MDT
In force
61 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Sioux County, NE, Goshen County, WY

The radar

The Cheyenne radar (KCYS), 138 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 2:13 PM MDTTornado WatchSPC8 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 0.7 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2011-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1797 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2011-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1797 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1368 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

398 
WUUS55 KCYS 030044
SVRCYS
NEC165-WYC015-030145-
/O.NEW.KCYS.SV.W.0107.110703T0044Z-110703T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
644 PM MDT SAT JUL 2 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...
  NORTHERN GOSHEN COUNTY IN SOUTHEAST WYOMING...

* UNTIL 745 PM MDT

* AT 641 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  SOUTH OF JAY EM...OR 23 MILES NORTHWEST OF TORRINGTON...AND MOVING
  SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HWY 85 AT DRY RAWHIDE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4229 10389 4208 10405 4236 10453 4246 10443
TIME...MOT...LOC 0044Z 304DEG 20KT 4235 10439
WIND...HAIL 60MPH 1.00IN

$$

MAZUR
3 follow-up statements
414 
WWUS55 KCYS 030104
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
704 PM MDT SAT JUL 2 2011

NEC165-WYC015-030145-
/O.CON.KCYS.SV.W.0107.000000T0000Z-110703T0145Z/
GOSHEN WY-SIOUX NE-
704 PM MDT SAT JUL 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SIOUX AND EAST CENTRAL GOSHEN COUNTIES UNTIL 745 PM MDT...

AT 700 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11 MILES
NORTH OF LINGLE...OR 17 MILES NORTH OF TORRINGTON...MOVING SOUTHEAST
AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN GOSHEN AND EXTREME SOUTHWESTERN SIOUX
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4242 10429 4229 10389 4208 10405 4230 10442
TIME...MOT...LOC 0104Z 304DEG 20KT 4229 10427
WIND...HAIL 60MPH 1.00IN

$$

MAZUR
989 
WWUS55 KCYS 030130
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
730 PM MDT SAT JUL 2 2011

NEC165-WYC015-030145-
/O.CON.KCYS.SV.W.0107.000000T0000Z-110703T0145Z/
GOSHEN WY-SIOUX NE-
730 PM MDT SAT JUL 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SIOUX AND EAST CENTRAL GOSHEN COUNTIES UNTIL 745 PM MDT...

AT 727 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 11 MILES
NORTH OF TORRINGTON...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME EASTERN GOSHEN AND EXTREME
  SOUTHWESTERN SIOUX COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4229 10414 4223 10393 4208 10405 4219 10424
TIME...MOT...LOC 0131Z 304DEG 20KT 4221 10410
WIND...HAIL 60MPH 1.75IN

$$
810 
WWUS55 KCYS 030144
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
744 PM MDT SAT JUL 2 2011

NEC165-WYC015-030154-
/O.EXP.KCYS.SV.W.0107.000000T0000Z-110703T0145Z/
GOSHEN WY-SIOUX NE-
744 PM MDT SAT JUL 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SIOUX AND EAST
CENTRAL GOSHEN COUNTIES WILL EXPIRE AT 745 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSSTHE WARNED 
AREA.  HOWEVER PENNY SIZED HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL 
POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4229 10414 4223 10393 4208 10405 4219 10424
TIME...MOT...LOC 0144Z 304DEG 20KT 4217 10402

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 1:07 PM MDT, 5 hours 37 minutes earlier.

Area forecast discussion, Jul 2, 1:07 PM MDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
107 PM MDT SAT JUL 2 2011

.SHORT TERM...TONIGHT THROUGH MONDAY...
FAIRLY QUIET SO FAR EARLY THIS AFTERNOON AS CONVECTION HAS LIKELY
BEEN DELAYED A BIT FROM A LITTLE SUBSIDENCE BEHIND SHORTWAVE NOW
PROGRESSING ACROSS CENTRAL NEBRASKA.  WV LOOP SHOWUING NEXT IMPULSE
MOVING OVER WESTERN WY AND CU FIELD BEGINNING TO INCREASE OVER THE
LARAMIE RANGE.  EXPECT TSTORMS TO DEVELOP OVER THE NEXT FEW HOURS
AND PROGRESS EASTWARD OVER THE NEB PANHANDLE INTO EARLY THIS EVENING
AS IMPULSE CONTINUES TO MOVE EAST.  A FEW SEVERE STORMS POSSIBLE
THOUGH SHEAR VALUES NOT TOO HIGH WITH LARGE HAIL AND STRONG WIND
GUSTS THE PRIMARY THREATS.  CONVECTION SHOULD MOCVE OUT OF THE CWA
BY LATE THIS EVENING.  SUNDAY LOOKING TO BE MAINLY DRY AND WARMER AS
HEIGHTS BUILD OVER THE CWA WITH WARMING MID-LEVEL TEMPS.  A COUPLE
STORMS NOT OUT OF THE QUESTION OVER THE SRN MTNS.  MAINLY CLEAR
SUNDAY NIGHT INTO MONDAY MORNING THEN A WEAK COOL FRONT SHOULD SINK
SOUTHWARD OVER THE CWA EARLY MONDAY BEHIND A SHORTWAVE EJECTING
EASTWARD ALONG THE U.S./CANADIAN BORDER...SHAVING ABOUT 4-7 DEGREES
OFF OF MAXS FOR MONDAY.  SHOULD ALSO BE A LITTLE MORE CONVECTION
MONDAY AFTERNOON IN MODEST UPSLOPE FLOW BEHIND FRONT.

LONG TERM...MONDAY NIGHT THROUGH SATURDAY...
A LARGE AND BROAD RIDGE OF HIGH PRESSURE WILL BE CENTERED OVER THE
SOUTHERN ROCKIES THROUGH THURSDAY.  FOR THAT SAME TIME...A FRONTAL
BOUNDARY WILL REMAIN NEAR THE LARAMIE RANGE.  THE UPPER HIGH WILL
HAVE VERY WARM MID LEVEL TEMPERATURES ASSOCIATED.  HOWEVER...THOSE
READINGS WILL BE MODERATED BY THE EXPECTED CLOUD COVER AND EASTERLY
SURFACE WINDS AND HIGHER LOW LEVEL MOISTURE OVER THE EAST PART OF
GTHE CWA.  THE 500 MB TO 300 MB LAYER MOISTURE IS BACK IN PLACE OVER
THE REGION TUESDAY THROUGH THURSDAY.  THEN MODELS DRY THE ATMOSPHERE
SOME AND SHUNT THAT MOISTURE SOUTH FOR FRIDAY AND NEXT SATURDAY.
THE LOW LEVEL MOISTURE EAST OF THE LARAMIE RANGE WILL ALSO BE
SIGNIFICANT.  THE COMBINATION YIELDS PRECIPITABLE WATER VALUES OVER
AN INCH TUESDAY THROUGH THURSDAY.  A GOOD CHANCE OF THUNDERSTORMS
WILL EXIST DURING THAT PERIOD AND SHOULD BE SLOWER MOVING AND HEAVY
RAIN PRODUCERS DURING THE AFTERNOON AND EVENING HOURS.  BETWEEN 06Z
AND 18Z EACH DAY...LOW CLOUDS SHOULD ALSO BE WIDESPREAD OVER AND
EAST OF THE LARAMIE RANGE.  A SHORTWAVE TROUGH APPROACHES FROM THE
WEST FRIDAY AND SATURDAY AND HELPS TO PUSH THE MID AND UPPER LEVEL
MOISTURE SLOWLY SOUTH OF THE CWA.  THE SURFACE BOUNDARY ALSO APPEARS
TO MOVE EAST AS WELL LATE IN THIS FORECAST PERIOD.  THE RESULT
SHOULD BE LESS NUMEROUS THUNDERSTORMS AND SLIGHTLY WARMER
TEMPERATURES.  MODELS CONTINUE TO BE IN GOOD AGREEMENT AND LOOK
REASONABLE AT THIS TIME.

&&

.AVIATION...00Z TAF ISSUANCE...
THUNDERSTORMS WILL CONTINUE MAINLY EAST OF THE LARAMIE RANGE THROUGH
04Z.  SOME OF THE STORMS WILL BE STRONG AND PRODUCE STRONG WIND
GUSTS AND HAIL.  PERIODS OF MVFR CEILINGS AND VISIBILITIES IN RAIN
WILL ALSO BE ASSOCIATED WITH THE ACTIVITY.  IFR CEILINGS AND MVFR
VISIBILITIES IN FOG SHOULD DEVELOP AFTER 06Z TONIGHT OVER MAINLY THE
PANHANDLE AND PERSIST THROUGH 16Z SUNDAY.  VFR CONDITIONS CAN THEN
BE EXPECTED OVER THE CWA THROUGH MONDAY.  DAILY LOW CEILINGS AND
VISIBILITIES IN FOG CAN BE EXPECTED BETWEEN 06Z AND 16Z FROM TUESDAY
THROUGH FRIDAY OVER THE EAST PART OF THE CWA.

&&

.FIRE WEATHER...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED TO MOVE
EAST ACROSS THE PLAINS LATE THIS AFTERNOON AND EVENING.  EXPECT
SUFFICIENT RAINFALL WITH STORMS TO MITIGATE ASSOCIATED LIGHTNING
EFFECTS.  MAINLY DRY AND QUITE WARM SUNDAY THEN A LITTLE COOLER
BEHIND A WEAK COOL FRONT MONDAY WITH SLIGHTLY BETTER CHANCES FOR
THUNDERSTORMS IN THE AFTERNOON.  FUELS REMAIN NON-CRITICAL AND WINDS
SHOULD BE MODEST OUTSIDE OF SOME BRIEF GUSTINESS AROUND ANY STORMS.

&&

.HYDROLOGY...
FLOOD WARNINGS REMAIN IN EFFECT FOR SARATOGA...SINCLAIR...HENRY AND
MITCHELL ALONG THE NORTH PLATTE RIVER AS WELL AS THE LARAMIE RIVER
NEAR LARAMIE. RIVER LEVELS WILL CONTINUE TO SLOWLY FALL THROUGH NEXT
WEEK...WITH DIURNAL RISES AND FALLS OCCURRING ON THE UPPER NORTH
PLATTE AND ITS TRIBUTARIES. VERY WARM TEMPERATURES ARE FORECAST OVER
THE AREA THROUGH EARLY NEXT WEEK WHICH WILL RESULT IN INCREASED
MOUNTAIN SNOW MELT. HOWEVER...WITH MOST OF THE SNOW PACK BELOW 9500
FEET MSL IN THE MOUNTAINS ALREADY MELTED...DO NOT ANTICIPATE ANY
SIGNIFICANT RISES IN THE RIVERS THROUGH EARLY NEXT WEEK.
THUNDERSTORM ACTIVITY THROUGH THIS EVENING OVER THE EAST PART OF THE
CWA AND THEN AGAIN NEXT TUESDAY THROUGH THURSDAY COULD PRODUCE
LOCALLY HEAVY AND SIGNIFICANT RAINFALL.  THE RAIN MAY CAUSE RISES ON
THE NORTH PLATTE AND OTHER AREA STREAMS AND RIVERS EAST OF THE
LARAMIE RANGE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

EMANUEL/WEILAND
Hazardous weather outlook, Jul 2, 2:16 PM MDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
216 PM MDT SAT JUL 2 2011

NEZ002-003-019>021-054-055-095-096-WYZ101-102-106>108-117>119-
031200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
216 PM MDT SAT JUL 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A TORNADO WATCH IS NOW IN EFFECT UNTIL 10 PM MDT.  SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE
ACROSS THE AREA THIS AFTERNOON INTO THIS EVENING. A FEW
THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND STRONG WINDS THE
PRIMARY THREAT FROM THEM...ALONG WITH HEAVY RAIN. THE SEVERE THREAT
SHOULD GRADUALLY END DURING THE EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A CHANCE FOR MAINLY LATE DAY THUNDERSTORMS EXISTS MAINLY TUESDAY
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ103>105-109>116-031200-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-
216 PM MDT SAT JUL 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY THIS
EVENING. THE THREAT FOR SEVERE STORMS APPEARS MINIMAL...BUT
STRONGER STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A CHANCE FOR MAINLY LATE DAY THUNDERSTORMS EXISTS MAINLY TUESDAY
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Jul 2, 3:17 PM MDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
317 PM MDT SAT JUL 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     HAIL             10 SE CHUGWATER         41.65N 104.68W
07/02/2011  E0.50 INCH       PLATTE             WY   TRAINED SPOTTER

            THE LARGEST IS DIME SIZE. RAIN BEGAN TO FALL.

&&

DDEAL
Special weather statement, Jul 2, 3:37 PM MDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
337 PM MDT SAT JUL 2 2011

WYZ101-102-022245-
CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY-
337 PM MDT SAT JUL 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CONVERSE AND SOUTHWESTERN
NIOBRARA COUNTIES UNTIL 445 PM MDT...

AT 335 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES WEST OF KEELINE...OR 18 MILES EAST OF
DOUGLAS...MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  KEELINE...
  LOST SPRINGS...

MAZUR
Local storm report, Jul 2, 5:10 PM MDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
510 PM MDT SAT JUL 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             LOST SPRINGS            42.77N 104.92W
07/02/2011  E1.00 INCH       CONVERSE           WY   TRAINED SPOTTER

&&

DDEAL
Special weather statement, Jul 2, 5:26 PM MDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
526 PM MDT SAT JUL 2 2011

NEZ002-003-095-WYZ102-108-030030-
BOX BUTTE NE-DAWES NE-GOSHEN COUNTY WY-NIOBRARA COUNTY WY-NORTH SIOUX
NE-
526 PM MDT SAT JUL 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SIOUX...EXTREME
SOUTHEASTERN NIOBRARA...EXTREME NORTHEASTERN GOSHEN...SOUTHWESTERN
DAWES AND NORTHWESTERN BOX BUTTE COUNTIES UNTIL 630 PM MDT...

AT 521 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF HARRISON...OR 24 MILES EAST OF
LUSK...MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HARRISON...
  CRAWFORD...
  FORT ROBINSON...
  MARSLAND...

MAZUR
Local storm report, Jul 2, 5:27 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
527 PM MDT SAT JUL 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             1 E DULL CENTER         43.41N 104.94W
07/02/2011  E1.25 INCH       CONVERSE           WY   CO-OP OBSERVER

&&

DDEAL
Special weather statement, Jul 2, 6:36 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
636 PM MDT SAT JUL 2 2011

NEZ002-095-030115-
DAWES NE-NORTH SIOUX NE-
636 PM MDT SAT JUL 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SIOUX AND EXTREME
SOUTHWESTERN DAWES COUNTIES UNTIL 715 PM MDT...

AT 632 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF AGATE...OR 15 MILES
SOUTHEAST OF HARRISON...MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
POSSIBLE WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EASTERN SIOUX AND EXTEREM SOUTHWESTERN DAWES
COUNTIES.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA UNTIL 10 PM MDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

RE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 6:04 PM MDTSevere Thunderstorm WarningCYSGoshen, Platte41 min
Jul 2, 6:22 PM MDTTornado WarningCYSGoshen37 min
Jul 2, 6:56 PM MDTTornado WarningCYSGoshen49 min
Jul 2, 7:23 PM MDTTornado WarningCYSGoshen37 min
Jul 2, 7:54 PM MDTTornado WarningCYSGoshen40 min
Jul 2, 8:25 PM MDTFlash Flood WarningCYSGoshen6 hr
Jul 2, 8:30 PM MDTTornado WarningCYSGoshen45 min
Jul 3, 1:55 AM MDTAreal Flood WarningCYSGoshen7 hr
Jul 2, 7:41 PM MDTSevere Thunderstorm WarningCYSBox Butte, Morrill, Scotts Bluff, Sioux49 min
Jul 2, 9:11 PM MDTSevere Thunderstorm WarningCYSBanner, Cheyenne, Kimball, Morrill, Scotts Bluff49 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2011Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.